Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 76, NWS Northern Indiana

July 17, 2012DeKalb County, LaGrange County, Steuben County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 17, 2012, 8:45 PM EDT for DeKalb County, LaGrange County, Steuben County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 8:45 PM EDT (00:45 UTC)
Expired
Jul 17, 2012, 9:11 PM EDT
In force
26 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties DeKalb County, IN, LaGrange County, IN, Steuben County, IN

The radar

The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 9:09 PM EDTTSTM WND DMGAngola, INTREE DOWN AT 600W AND US20

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS53 KIWX 180045
SVRIWX
INC033-087-151-180130-
/O.NEW.KIWX.SV.W.0076.120718T0045Z-120718T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DE KALB COUNTY IN NORTHEAST INDIANA...
  STEUBEN COUNTY IN NORTHEAST INDIANA...
  EXTREME SOUTHEASTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...

* UNTIL 930 PM EDT

* AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF
  ANGOLA...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  ANGOLA...
  HAMILTON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HAMILTON
LAKE...BERLIEN...ALVARADO...METZ AND YORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4171 8482 4148 8481 4155 8522 4172 8521
TIME...MOT...LOC 0045Z 272DEG 25KT 4161 8506
WIND...HAIL 60MPH <.50IN

$$
2 follow-up statements
860 
WWUS53 KIWX 180100
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
900 PM EDT TUE JUL 17 2012

INC033-087-151-180130-
/O.CON.KIWX.SV.W.0076.000000T0000Z-120718T0130Z/
LAGRANGE IN-STEUBEN IN-DE KALB IN-
900 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN DE KALB...SOUTHERN STEUBEN AND EXTREME SOUTHEASTERN
LAGRANGE COUNTIES...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR ANGOLA...AND 
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BERLIEN...METZ AND ALVARADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4170 8521 4167 8482 4148 8481 4155 8522
TIME...MOT...LOC 0100Z 272DEG 25KT 4161 8492
WIND...HAIL 60MPH <.50IN

$$
649 
WWUS53 KIWX 180111
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
911 PM EDT TUE JUL 17 2012

INC033-087-151-180120-
/O.CAN.KIWX.SV.W.0076.000000T0000Z-120718T0130Z/
LAGRANGE IN-STEUBEN IN-DE KALB IN-
911 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB...
SOUTHERN STEUBEN AND EXTREME SOUTHEASTERN LAGRANGE COUNTIES IS
CANCELLED...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4170 8521 4167 8482 4148 8481 4155 8522
TIME...MOT...LOC 0110Z 272DEG 25KT 4160 8483

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:25 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 17, 7:25 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 PM EDT TUE JUL 17 2012

.AVIATION...

DIFFICULT AVIATION FORECAST THIS EVENING WITH CONVECTIVE POTENTIAL
THROUGH THE PERIOD. LATE AFTERNOON TSRA HAVE DIMINISHED ACROSS THE
AREA BUT FOCUS QUICKLY TURNS NORTH TO LARGER COMPLEX MOVING SOUTH
ACROSS LAKE MICHIGAN. SHORT RANGE GUIDANCE AND OBSERVATIONAL TRENDS
SUGGEST THIS COMPLEX WILL WEAKEN AS IT MOVES SOUTH AWAY FROM DEEPER
SHEAR. COMPLEX OUTFLOWS FROM THIS AFTERNOON CONVECTION AND ANY
OUTFLOW THAT CAN PUSH SOUTH OVERNIGHT FROM NORTHERN COMPLEX COULD
LEAD TO ADDITIONAL TSRA DEVELOPMENT. CHANCES REMAIN LOW GIVEN
ANTECEDENT DRY CONDITIONS BUT NOT OUT OF QUESTION. BETTER CHANCES
FOR CONVECTION REMAIN DURING THE DAY WEDNESDAY AND CLOSER TO KFWA.
AGAIN ANY CONVECTIVE OUTFLOWS AND RESIDUAL CLOUD DEBRIS COULD
INHIBIT THIS DEVELOPMENT SO FOR NOW HAVE ONLY INTRODUCED VCTS TO
KFWA TAF IN AFTERNOON.

&&

.SHORT TERM... / LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT /

HOT/HUMID WX WILL CONTINUE THIS PERIOD AS A LOWER TROPOSPHERIC
THERMAL TROUGH/THETA-E RIDGE CONTINUES TO SHIFT SOUTH INTO THE AREA
AHEAD AND ALONG OF A FRONTAL BOUNDARY. THIS SFC BOUNDARY NOW OVER
CENTRAL WI/MI SHOULD REACH OUR FAR NRN ZONES BY LATER TONIGHT INTO
WEDNESDAY...POSSIBLY PUSHING A LITTLE FARTHER SOUTH THAN MODELED
FROM CONVECTIVE OUTFLOWS AND/OR ACCELERATION FROM LAKE MICHIGAN. A
LITTLE RELIEF FROM THE EXTREME HEAT IS EXPECTED TOMORROW BEHIND THIS
FEATURE OVER THE FAR NORTH...WHILE MOISTURE POOLING AND EXPECTED
INSOLATION/DEEP MIXING SOUTH OF THE FRONT WILL SUPPORT HEAT
INDICES UP NEAR 100F BY WEDNESDAY AFTN. HELD OFF ON EXTENDING THE
HEAT ADVISORY INTO TONIGHT/TOMORROW HERE GIVEN UNCERTAINTIES
REGARDING CLOUD COVER AND CONVECTIVE OUTFLOWS.

AS FOR POPS/WX...IN THE NEAR TERM (THROUGH THIS EVENING)...
ISOLATED TO SCATTERED SHOWERS/STORMS WILL CONTINUE TO IMPACT
MAINLY THE SOUTHERN HALF OF THE FA. DEEPER MOISTURE / ESPECIALLY
IN THE 6-12 KFT LAYER PER 12Z ILX AND ILN RAOBS / ADVECTED FARTHER
NORTH INTO OUR SRN AREAS KEEPING SFC DEWPOINTS FROM MIXING OUT ANY
LOWER THAN UPPER 60S MOST LOCATIONS. THIS ALLOWED MIXED LAYER CAPE
VALUES TO REMAIN WELL ABOVE 2000 J/KG WITH CONVECTIVE TEMPS MET
HERE. A LITTLE MORE STABLE IN THE NORTH WITH MUCH LOWER
PROBABILITY FOR SHOWERS WITHIN CONVECTIVE ROLLS. PULSE/MULTICELL
TYPE CONVECTIVE EVOLUTION EXPECTED WITH ISOLATED WIND GUSTS IN
EXCESS OF 40-50 MPH POSSIBLE INTO EARLY THIS EVENING.

CHANCES FOR ANY ADDITIONAL CONVECTION OVERNIGHT TONIGHT INTO
WEDNESDAY MORNING ARE NOT LOOKING ALL THAT GREAT AS THE FRONTAL
BOUNDARY SAGS INTO THE SRN GREAT LAKES. BETTER CHANCES
FOR MEASURABLE PCPN WILL RESIDE NORTH OF THE FA NEAR THE 850 HPA
FRONT CLOSER TO WEAK RIGHT ENTRANCE JET SUPPORT, STRONGER FLOW
ALOFT, AND BELT OF HIGHER MID LVL LAPSE RATES NEAR 7 C/KM. GIVEN
THIS CLOSE PROXIMITY TO THE FRONT WILL CONTINUE WITH LOWER 15-30
POPS NORTH.

THE BEST CHANCE FOR MORE WIDESPREAD CONVECTION STILL APPEARS TO
BE WEDNESDAY AFTERNOON AS MOISTURE POOLS ALONG THE AFOREMENTIONED
SFC BOUNDARY WITH ADDED CONVERGENCE FROM THE LAKE BREEZE.
MODERATE TO EXTREME INSTABILITY DEPENDING ON THE AMOUNT OF
INSOLATION...COMBINED WITH FOCUS ALONG SHALLOW FRONT AND THE
POSSIBILITY OF ADDED LIFT FROM SMALL SCALE UPSTREAM MID LVL VORT
MAXES SHOULD COME TOGETHER TO FORCE SCT/NUM STORMS BY WEDNESDAY
AFTERNOON. AGAIN...THE FLOW ALOFT LOOKS WEAK (10-20 KNOTS) THIS
FAR SOUTH SUGGESTING PULSE/MULTICELL TYPE CONVECTION AND ISOLATED
DAMAGING WIND/HAIL POTENTIAL. KEPT LOWER CHANCES FOR CONVECTION
INTO WEDNESDAY NIGHT AS THE FRONT DEEPENS SOME IN RESPONSE TO AN
APPROACHING SHORTWAVE.

&&

.LONG TERM...
TERTIARY RIDGE RIDER EJECTING THROUGH THE WRN SIDE OF EXTENSIVE MID
LVL RIDGE CNTRD ACRS THE PLAINS THIS AFTN WILL OVERTOP SAID RIDGE
INTO THE LWR OH VALLEY ON THU. WHILE LG SCALE MODEL SIGNALS
SIMILAR...IMPLIED MESOSCALE DETAILS/EVOLUTION OVR THE SHRT TERM
QUITE UNCERTAIN AND OF WHICH WILL ULTIMATELY DETERMINE PLACEMENT OF
WHAT SHLD BE A CONTD ACTIVE SFC FNTL ZONE. PRIOR GRIDS FOR DY3 THU
DEEMED APPROPRIATE W/SUBTLE CHGS MADE TO FACILITATE NEIGHBORING
COLLABORATION.

OTHERWISE AMPLIFIED NRN STREAM FLW CONTS ACRS CANADA OVERTOP
PERSISTENT BROAD MID LVL RIDGING CNTRD OVR THE CNTRL PLAINS. SOME
VESTIGE OF STALLED QUASI-STATIONARY FNT LIKELY TO ALIGN THROUGH THE
WRN LAKES WITHIN BROAD BELT OF NWRLY FLW ALOFT LT PD. HWVR MODEL
BASED INCONSISTENCY AND GENERAL SOLUTION SPREAD DICTATES SCRAPPING
AMPLIFIED/WET IMPLIED SOLUTIONS AT THIS TIME RANGE IN FVR OF
WEIGHTED PERSISTENCE DRY FCST AT LEAST UNTIL A BTR MULTI-MODEL
CONSENSUS DVLPS. AND TO GO ALG IN THAT SAME VEIN...KEPT W/PRIOR WARM
TEMP BIAS THROUGH THE PD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...LASHLEY
Hazardous weather outlook, Jul 17, 3:49 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT TUE JUL 17 2012

LMZ043-046-182000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
349 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. IF STORMS DO
OCCUR...WIND GUSTS OVER 35 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IF
STORMS DO OCCUR...WIND GUSTS OVER 35 KNOTS ARE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-182000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
349 PM EDT TUE JUL 17 2012 /249 PM CDT TUE JUL 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS EVENING.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON INTO EARLY THIS EVENING...MAINLY ALONG AND SOUTH OF
HIGHWAY 30 IN OHIO AND INDIANA. A FEW THUNDERSTORMS MAY CONTAIN
LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IF
THUNDERSTORMS DO OCCUR...ISOLATED SEVERE STORMS AND LOCALLY HEAVY
RAINFALL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jul 17, 5:51 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT TUE JUL 17 2012

INZ024>026-032-172245-
GRANT IN-HUNTINGTON IN-WABASH IN-WELLS IN-
551 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD FAR NORTHEASTERN
GRANT...SOUTHERN WELLS...SOUTHERN HUNTINGTON AND SOUTHERN WABASH
COUNTIES...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR WABASH TO 13 MILES EAST OF LA
FONTAINE...OR 12 MILES SOUTH OF HUNTINGTON...MOVING EAST AT 20 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  PLUM TREE...
  BUCKEYE...MOUNT ZION AND MCNATTS...
  LIBERTY CENTER...
  DILLMAN...NORTH OAKS AND MURRAY...
  PONETO...WELLSBURG AND TRAVISVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4084 8555 4081 8509 4059 8509 4061 8536
      4063 8565 4067 8583 4084 8588
TIME...MOT...LOC 2150Z 283DEG 20KT 4070 8545
Special weather statement, Jul 17, 6:01 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 PM EDT TUE JUL 17 2012

OHZ016-025-172300-
ALLEN OH-PUTNAM OH-
601 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN AND SOUTHERN
PUTNAM COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KALIDA...OR 11 MILES NORTHEAST OF DELPHOS...
MOVING SOUTHEAST AT 30 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  COLUMBUS GROVE...
  PANDORA...
  VAUGHNSVILLE...
  CAIRO...
  ROCKPORT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4074 8388 4094 8433 4103 8429 4098 8388
      4074 8387
TIME...MOT...LOC 2200Z 293DEG 27KT 4097 8421
Special weather statement, Jul 17, 7:54 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT TUE JUL 17 2012

INZ006-180100-
LAGRANGE IN-
754 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN NOBLE AND
CENTRAL LAGRANGE COUNTIES...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LAGRANGE...MOVING EAST AT 30
MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LAGRANGE...
  HOWE...
  ONTARIO AND OLIVER LAKE...
  PLATO...
  BRIGHTON...WOODRUFF AND ADAMS LAKE...
  BRUSHY PRAIRIE...MONGO AND INDIANOLA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4173 8521 4153 8521 4155 8545 4159 8558
      4173 8559
TIME...MOT...LOC 2354Z 277DEG 27KT 4167 8551
Special weather statement, Jul 17, 8:14 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EDT TUE JUL 17 2012

INZ003>006-014-180115-
ELKHART IN-LA PORTE IN-LAGRANGE IN-MARSHALL IN-ST. JOSEPH IN-
814 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN
MARSHALL...EXTREME NORTHWESTERN NOBLE...CENTRAL LA PORTE...ST.
JOSEPH AND ELKHART COUNTIES...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING LINE OF THUNDERSTORMS FROM NEAR LA PORTE TO
MIDDLEBURY...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SOUTH BEND...
  GULIVOIRE PARK...
  MISHAWAKA...
  WALKERTON...
  NORTH LIBERTY...
  LAKEVILLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4167 8689 4173 8559 4153 8558 4153 8565
      4151 8566 4143 8690
TIME...MOT...LOC 0014Z 271DEG 23KT 4158 8662
Local storm report, Jul 17, 8:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND DMG     LAGRANGE                41.64N  85.42W
07/17/2012                   LAGRANGE           IN   911 CALL CENTER

            POWERLINE DOWN AT 1290N AND 300E

&&

KR
Special weather statement, Jul 17, 8:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EDT TUE JUL 17 2012

INZ006-007-009-OHZ001-180130-
DE KALB IN-LAGRANGE IN-STEUBEN IN-WILLIAMS OH-
831 PM EDT TUE JUL 17 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN DE KALB...EXTREME
NORTHEASTERN NOBLE...STEUBEN AND EASTERN LAGRANGE COUNTIES...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES WEST OF ANGOLA...MOVING EAST
AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ANGOLA...
  BUTLER...
  FREMONT...
  HAMILTON...
  SALEM CENTER AND NEVADA MILLS...
  LAKE JAMES...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4176 8480 4143 8480 4143 8481 4140 8481
      4151 8519 4153 8519 4153 8523 4176 8520
TIME...MOT...LOC 0031Z 282DEG 16KT 4161 8517

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:08 PM EDTSevere Thunderstorm WarningIWXLaGrange52 min
Jul 17, 8:14 PM EDTSpecial Weather StatementIWXElkhart, LaPorte, Saint Joseph61 min
Jul 17, 8:31 PM EDTSpecial Weather StatementIWXSteuben59 min
Jul 17, 8:59 PM EDTAreal Flood AdvisoryIWXLaGrange, Steuben3 hr
Jul 18, 3:55 AM EDTHeat AdvisoryIWXAdams, Allen, Blackford, Cass, Fulton, Grant and 8 more13 hr
Jul 18, 12:41 PM EDTSpecial Weather StatementIWXWabash19 min
Jul 18, 12:53 PM EDTSpecial Weather StatementIWXAllen22 min
Jul 18, 1:09 PM EDTSpecial Weather StatementIWXAllen36 min
Jul 18, 1:13 PM EDTSpecial Weather StatementIWXHuntington32 min
Jul 18, 1:22 PM EDTSevere Thunderstorm WarningIWXAllen38 min
Jul 18, 1:43 PM EDTSpecial Weather StatementIWXAllen32 min
Jul 18, 1:48 PM EDTSpecial Weather StatementIWXAllen27 min
Jul 18, 1:53 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Wells27 min
Jul 18, 1:57 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Wells3 hr
Jul 18, 2:10 PM EDTSpecial Weather StatementIWXFulton35 min
Jul 18, 2:32 PM EDTSpecial Weather StatementIWXAdams, Blackford, Jay28 min
Jul 18, 2:44 PM EDTSpecial Weather StatementIWXPulaski31 min
Jul 18, 2:48 PM EDTSpecial Weather StatementIWXWabash27 min
Jul 18, 2:51 PM EDTSpecial Weather StatementIWXMiami24 min
Jul 18, 3:04 PM EDTSpecial Weather StatementIWXBlackford, Jay26 min
Jul 18, 3:18 PM EDTSpecial Weather StatementIWXWabash27 min
Jul 18, 3:42 PM EDTSpecial Weather StatementIWXBlackford33 min
Jul 18, 5:01 PM EDTSpecial Weather StatementIWXCass, White59 min
Jul 18, 5:08 PM EDTSpecial Weather StatementIWXMarshall, Starke52 min
Jul 18, 6:05 PM EDTSpecial Weather StatementIWXFulton25 min
Jul 18, 6:12 PM EDTSevere Thunderstorm WarningIWXKosciusko, Marshall30 min
Jul 18, 6:48 PM EDTSpecial Weather StatementIWXKosciusko42 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.